Colorado, 2007

Damaging Wind in Colorado, September 16, 2007

September 16, 2007 · NWS BOU · 1 event in 1 county or zone

A severe thunderstorm produced a peak wind gust of 67 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A severe thunderstorm produced a peak wind gust of 67 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Sep 16, 2:20 PM MST, 3 minutes earlier.

Area forecast discussion, Sep 16, 2:20 PM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
320 PM MDT SUN SEP 16 2007

.SHORT TERM...SCATTERED THUNDERSTORMS ARE SPREAD ACROSS THE
MOUNTAINS AND WEST AT THIS TIME AS AN UPPER LEVEL JET ENHANCES THE
LIFT OUT AHEAD OF THE EJECTING SOUTHWESTERN U.S. UPPER TROUGH.
CONVECTION EXTENDS ALL THE WAY BACK TO SOUTH-CENTRAL UTAH AND
NORTHEASTERN ARIZONA.  SUPPORT FROM THE JET DYNAMICS SHOULD KEEP
CONVECTION GOING WELL INTO TONIGHT.  THE UPPER TROUGH WILL NOT PASS
OVER COLORADO UNTIL MONDAY EVENING...SO SYNOPTIC LIFTING WILL BE IN
PLACE OVER THE REGION THROUGH THE DAY TOMORROW.  FORECASTS HAVE BEEN
INDICATING THAT TOMORROW WOULD HAVE GOOD CHANCES FOR
PRECIPITATION...SO FEW CHANGES TO THE ONGOING FORECAST PACKAGE HAVE
BEEN NEEDED.  AS THE SOUTHWESTERLY FLOW ALOFT CONTINUES OVER THE
STATE...THE AIRMASS SHOULD REMAIN IN THE WARM SECTOR UNTIL AFTER THE
UPPER TROUGH PASSES MONDAY NIGHT OR TUESDAY MORNING.  MOS GUIDANCE
INDICATES HIGH TEMPERATURES ON THE PLAINS STILL AROUND 80 DEGREES.
THESE NUMBERS COULD BE A LITTLE HIGH...DEPENDING ON HOW MUCH SHOWER
ACTIVITY DEVELOPS TOMORROW AFTERNOON.  HIGHS AROUND 80 ARE CERTAINLY
POSSIBLE IF SHOWER ACTIVITY REMAINS SCATTERED IN COVERAGE...OR LESS.

.LONG TERM...SECONDARY UPR WAVE WILL SWEEP ACROSS CO LATE MON NITE
AND EARLY TUE. SOME MODERATE ASCENT WITH GOOD MSTR WILL MOVE ACROSS
THE AREA MON NITE SO AN INCREASE IN SHOWERS DURING THE NIGHT ACROSS
THE MTNS. CLDS/SHOWERS WILL DECREASE FROM WEST-EAST DURING THE DAY
ON TUE AS THE TROF MOVES ACROSS CO. LOW LVL FLOW WILL INCREASE FROM
THE W-NW WITH DRYING ALONG THE FRONT RANGE. AGAIN...HIGHEST POPS
WILL BE IN THE MOUNTAINS WITH ISOLD-SCT COVERAGE ON THE PLAINS.
DRIER AND WARMER AGAIN FOR WED-THU. STILL DEALING WITH A LOT OF
MODEL DIFFERENCES IN THE EVOLUTION AND EJECTION OF WEST COAST CUT
OFF FOR LATER IN THE WEEK AND INTO NEXT WEEKEND. GFS SEEMS TO BE
DOING ITS 00Z/12 FLIP FLOPS WITH LATEST RUNS KEEPING THE LOW WELL
OFF THE CA COAST.  WILL KEEP TEMPS WARM THRU THE LONG TERM AND POPS
WILL BE ZERO-ISOLD.

&&

.AVIATION...ONE BAND OF THUNDERSTORMS WITH GUSTY WINDS AT THIS TIME
WILL BE FOLLOWED BY ADDITIONAL SHOWER ACTIVITY FROM THE WEST
OVERNIGHT.  -SHRA/-TSRA MOVING OVER THE AIRPORT THROUGH THE EVENING
MAY DROP CIGS AND VSBYS TO MVFR AT TIMES.  ARRIVAL AND DEPARTURE
GATES TO THE WEST OF KDEN WILL ALSO HAVE SHOWER ACTIVITY THROUGH
06Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DANKERS/ENTREKIN
Hazardous weather outlook, Sep 16, 10:09 AM MST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1109 AM MDT SUN SEP 16 2007

COZ030>051-171200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1109 AM MDT SUN SEP 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE OVER
THE NORTHERN COLORADO MOUNTAINS THROUGH THIS AFTERNOON AND INTO THE
EVENING.  DANGEROUS LIGHTNING...WIND GUSTS UP TO 35 MPH AND SMALL
HAIL WILL BE THE MAIN THREATS FROM THE STORMS OVER THE HIGH
COUNTRY.  A FEW SHOWERS MAY MOVE OUT OVER THE PLAINS THIS EVENING
AND OVERNIGHT.  WIND GUSTS TO 40 MPH MAY ACCOMPANY THE SHOWERS.  AN
UPPER LEVEL WEATHER DISTURBANCE APPROACHING COLORADO FROM THE
SOUTHWESTERN U.S. WILL BE PRODUCING THE SHOWERS AND THUNDERSTORMS
OVER COLORADO TODAY THROUGH MONDAY.  NO SEVERE WEATHER IS EXPECTED
FROM THE PASSING WEATHER SYSTEM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS ON
MONDAY THROUGH EARLY TUESDAY MORNING...THEN ENDING TUESDAY
AFTERNOON. SHOWERS WILL BE MORE SPARSE ACROSS THE PLAINS WHILE
TEMPERATURES WILL BE COOLER THROUGH TUESDAY.  THE SHOWERS WILL BE
THE RESULT OF AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION.

EXPECT DRIER AND WARMER CONDITIONS AGAIN WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DANKERS/ENTREKIN

The radar

The Denver radar (KFTG), 12 km away, was scanning. The volume nearest the first event began at 21:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Adams

When
September 16, 2:23 PM MST
Where
Adams County, 1.06 mi E of Bennett
Measured
58 kt (67 mph) estimated gust
Reported by
Storm Chaser
Coordinates
39.750, -104.410

A storm chaser measured a peak wind gust to 67 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59950.